MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DEIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DEIVERED
Model Number 9750CM20A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a transcatheter aortic valve replacement (tavr) procedure using a 20 mm sapien 3 ultra resilia valve, initial valve alignment was achieved but required a reset and a second attempt after reaching the limit of fine adjustment.Following successful realignment, the device was advanced across the arch and positioned within the annulus.During deployment, the balloon on the aortic side inflated first, while inflation on the left ventricular side was minimal.The interventional cardiologist was instructed to accelerate balloon inflation, resulting in full valve expansion and seating at 100/0.No paravalvular leak was observed, and the balloon was removed without complications.The device was discarded at the hospital.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to h6; component code, type of investigation, investigation findings, and investigation conclusion.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Fluoroscopy video was reviewed, and the evaluation showed that balloon inflation was constrained at the distal end, with the distal constraint eventually resolving and full inflation subsequently achieved.The valve also appeared to be appropriately aligned between the markers prior to deployment.Review of the 3mensio imaging revealed calcification at the landing zone and tortuosity of the right iliac artery.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint inflation difficulty was confirmed based on provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.The patient screen manual provides guidance on proper assessment of the native aortic valve anatomy (e.G., valve type, annulus size, calcium distribution, etc.) and on determining patient suitability for the tavr procedure.An oval annulus and lvot can create uneven resistance and potentially lead to uneven inflation.Patient anatomical factors, such as calcification and angulation of the aorta can constrain the delivery system balloon during deployment and may contribute to difficulty inflating the balloon.Additionally, navigating through tortuous anatomy may cause transient kinking or twisting of the delivery system, partially obstructing the inflation lumen and altering fluid pressure transmission to the balloon, resulting in uneven inflation.The investigation did not conclusively identify a root cause.Analysis of the 3mensio imaging revealed the presence of calcification, a tortuous iliac artery, and moderate-to-severe elliptical landing zone geometries.The reported event may be associated with patient specific anatomical factors including annular shape, valve morphology, and calcium distribution that could have influenced balloon deployment.Although the asymmetrical deployment is consistent with a constrained inflation pattern, there is insufficient evidence to determine if constrainment was a contributing factor.Without the returned device, further investigation could not be performed.Based on the available information, the root cause remains indeterminable.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DEIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23970106
Report Number2015691-2026-10196
Device Sequence Number10649114
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)270623(10)66763332
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number66763332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/07/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale